Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 227, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2014, 6:59 PM CDT for 5 counties in Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2014, 6:59 PM CDT (23:59 UTC)
- Expired
- Jul 9, 2014, 7:45 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Garfield County, NE, Holt County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:08 PM CDT | HAIL 1 | 13 Se Rose, NE | NICKEL TO QUARTER SIZE HAIL. HEAVY RAIN TOO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:42 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS53 KLBF 092359
SVRLBF
NEC071-089-115-149-183-100045-
/O.NEW.KLBF.SV.W.0227.140709T2359Z-140710T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHEASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHWESTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 745 PM CDT
* AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
BASSETT...AND MOVING SOUTHEAST AT 25 MPH. ADDITIONAL SEVERE
THUNDERSTORMS ARE LOCATED OVER SOUTHEASTERN ROCK AND CENTRAL
GARFIELD COUNTY. THESE STORMS ARE MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BURWELL...SWAN LAKE...CALAMUS RESERVOIR STATE RECREATION AREA...
ERICSON...TWIN LAKES STATE WILDLIFE MANAGEMENT AREA...PONY LAKE...
SYBRANT...CARSON LAKE...SUNFISH LAKE...HANNAMON BAYOU CAMPGROUND...
DEVERRE...VALLEY VIEW FLAT CAMPGROUND...NUNDA SHOAL CAMPGROUND...
GABLES...HOMESTEAD KNOLLS CAMPGROUND...VIRGINIA SMITH DAM AND PIBEL
LAKE STATE RECREATION AREA.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 161 AND 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4173 9921 4240 9961 4252 9940 4174 9850
4173 9851
TIME...MOT...LOC 2356Z 317DEG 22KT 4239 9943
HAIL...1.25IN
WIND...60MPH
$$
JACOBS3 follow-up statements
575
WWUS53 KLBF 100023
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
723 PM CDT WED JUL 9 2014
NEC071-089-115-149-183-100045-
/O.CON.KLBF.SV.W.0227.000000T0000Z-140710T0045Z/
GARFIELD NE-HOLT NE-LOUP NE-ROCK NE-WHEELER NE-
723 PM CDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WHEELER...SOUTHEASTERN ROCK...NORTHEASTERN LOUP...SOUTHWESTERN HOLT
AND GARFIELD COUNTIES UNTIL 745 PM CDT...
AT 717 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF ROSE...AND MOVING SOUTHEAST AT 35 MPH. OTHER SEVERE
THUNDERSTORMS WERE LOCATED ACROSS GARFIELD COUNTY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURWELL...SWAN LAKE...CALAMUS RESERVOIR STATE RECREATION AREA...
ERICSON...CARSON LAKE...DEVERRE...VALLEY VIEW FLAT CAMPGROUND...
HANNAMON BAYOU CAMPGROUND...NUNDA SHOAL CAMPGROUND...HOMESTEAD KNOLLS
CAMPGROUND...VIRGINIA SMITH DAM AND GABLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4173 9865 4173 9909 4174 9922 4222 9950
4239 9925 4174 9862
TIME...MOT...LOC 0023Z 329DEG 30KT 4220 9927
HAIL...1.00IN
WIND...60MPH
$$
JACOBS015
WWUS53 KLBF 100040
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT WED JUL 9 2014
NEC089-149-100050-
/O.CAN.KLBF.SV.W.0227.000000T0000Z-140710T0045Z/
HOLT NE-ROCK NE-
740 PM CDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK AND
SOUTHWESTERN HOLT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4174 9862 4173 9865 4174 9896 4173 9907
4174 9922 4197 9936 4209 9900 4209 9896
TIME...MOT...LOC 0040Z 329DEG 30KT 4181 9914
$$
NEC071-115-183-100045-
/O.CON.KLBF.SV.W.0227.000000T0000Z-140710T0045Z/
GARFIELD NE-LOUP NE-WHEELER NE-
740 PM CDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WHEELER...EASTERN LOUP AND GARFIELD COUNTIES UNTIL 745 PM CDT...
AT 736 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURWELL...AND
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURWELL AND ERICSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4174 9862 4173 9865 4174 9896 4173 9907
4174 9922 4197 9936 4209 9900 4209 9896
TIME...MOT...LOC 0040Z 329DEG 30KT 4181 9914
HAIL...1.00IN
WIND...60MPH
$$
JACOBS104
WWUS53 KLBF 100044
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT WED JUL 9 2014
NEC071-115-183-100055-
/O.EXP.KLBF.SV.W.0227.000000T0000Z-140710T0045Z/
GARFIELD NE-LOUP NE-WHEELER NE-
744 PM CDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WHEELER...EASTERN
LOUP AND GARFIELD COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
LAT...LON 4174 9862 4173 9865 4174 9896 4173 9907
4174 9922 4197 9936 4209 9900 4209 9896
TIME...MOT...LOC 0045Z 329DEG 30KT 4177 9911
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:18 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 9, 3:18 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT WED JUL 9 2014 .SYNOPSIS... ISSUED AT 318 PM CDT WED JUL 9 2014 H5 ANALYSIS FROM THIS MORNING HAS A CONTINUATION OF THE RIDGE/TROUGH REGIME ACROSS THE CONUS. A TROUGH OF LOW PRESSURE EXTENDED SOUTH FROM NORTHERN CANADA INTO THE OHIO VALLEY. RIDGING EXTENDED NORTH FROM HIGH PRESSURE LOCATED OVER SRN UTAH INTO NORTHERN PORTIONS OF ALBERTA AND SASKATCHEWAN. ACROSS THE CENTRAL AND NORTHERN PLAINS...A NICE 40 TO 45 KT SPEED MAX EXTENDED FROM WESTERN NEBRASKA NWD INTO WESTERN SD AND MT. THIS FEATURE ALONG WITH A VERY WEAK CAP...HAS SUPPORTED CONVECTION ACROSS NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA THIS MORNING AND THIS AFTERNOON. SO FAR...STORMS HAVE LARGELY REMAINED BELOW SEVERE LIMITS THROUGH THE MORNING...HOWEVER...WITH INCREASED HEATING THIS AFTERNOON...STORMS HAVE INCREASED IN STRENGTH GIVEN THE DECENT DEGREE OF BULK SHEAR. AS OF 3 PM CDT...UNDER PARTLY TO MOSTLY CLOUDY SKIES...TEMPERATURES RANGED FROM 62 IN RAIN COOLED AIR AT AINSWORTH...TO 90 AT IMPERIAL. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 318 PM CDT WED JUL 9 2014 TONIGHT AND THURSDAY...PRECIPITATION CHANCES TONIGHT AND TOMORROW AFTERNOON ARE THE MAIN FORECAST CONCERNS. FOR TONIGHT...THUNDERSTORM CHANCES WILL CONTINUE THROUGH LATE EVENING AND MAY POSSIBLY CONTINUE INTO THE OVERNIGHT WITH THE PRESENCE OF A LOW LEVEL JET ANCHORED ACROSS SOUTHERN NEBRASKA. ATTM CONFIDENCE IN PCPN PERSISTING INTO THE OVERNIGHT IS NOT HIGH ATTM AS THE NAM SOLN IS A TAD FARTHER EAST WITH ITS LOW LEVEL JET AND THE HRRR SOLN PUSHES THIS ACTIVITY SOUTH OF THE AREA BY LATE EVENING. THURSDAY MORNING WILL BE QUIET ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...HOWEVER...BY THURSDAY AFTERNOON...SURFACE HEATING AND THE APPROACH OF AN UPPER LEVEL DISTURBANCE...WILL STEEPEN LAPSE RATES ACROSS THE WESTERN FORECAST AREA BY 21Z THURSDAY. H85 TO H7 LAPSE RATES WILL APPROACH 9.5 TO 10C THURSDAY AFTERNOON. IN ADDITION...THE CAP WILL WEAKEN INVOF A SURFACE TROUGH MID AFTERNOON THURSDAY. ATTM...THUNDERSTORMS ARE EXPECTED TO INITIATE MID AFTERNOON IN THE PANHANDLE AND TRACK EAST. ATTM...WILL CONFINE PRECIP CHANCES TO THE WESTERN HALF OF THE FORECAST AREA...AS LOCATIONS IN THE EAST ARE STRONGLY CAPPED THURSDAY AFTERNOON. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 318 PM CDT WED JUL 9 2014 THURSDAY NIGHT THROUGH SATURDAY NIGHT...THE MAIN FORECASTING CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES AS THE FORECAST AREA REMAINS IN NORTHWESTERLY AND WEST NORTHWESTERLY FLOW ALOFT. A FRONTAL BOUNDARY WILL PUSH SOUTH ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THURSDAY NIGHT AND WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THURSDAY NIGHT INTO FRIDAY MORNING. STRONG STORMS WILL BE POSSIBLE INVOF THE FRONT THURSDAY EVENING...WITH 35 TO 45 KTS OF DEEP LAYER SHEAR THURSDAY EVENING. INTO THE OVERNIGHT HOURS...A STRONG LOW LEVEL JET EXTENDING FROM SWRN NEBRASKA INTO NERN NEBRASKA...WILL ALLOW THE THREAT FOR STORMS TO CONTINUE...HOWEVER...THE THREAT FOR SEVERE STORMS WILL DIMINISH AS DEEP LAYER SHEAR DECREASES TO 20 TO 30 KTS OVERNIGHT. ON FRIDAY...THE FRONT WILL STALL EITHER IN SOUTHWESTERN KS TO SERN NEBRASKA PER THE NAM SOLN OR FROM NWRN KS INTO SOUTH CENTRAL NEBRASKA PER THE GFS SOLN. THE GFS GENERATES A NICE AREA OF POST FRONTAL MID LEVEL LIFT NORTH OF THE FRONT ACROSS CENTRAL AND NORTHERN NEBRASKA FRIDAY AFTERNOON INTO FRIDAY NIGHT...WHILE THIS IS LARGELY ABSENT IN THE NAM SOLN. EVEN WITH A MODEL COMPROMISE AND THE FRONT ACROSS NORTHERN KS...DECENT MID LEVEL LIFT AND WARM AIR ADVECTION NORTH OF THE FRONT ACROSS THE FORECAST AREA PER THE GFS SOLN IS HARD TO IGNORE. WITH THIS IN MIND...WILL CONTINUE POPS FRIDAY AFTERNOON INTO FRIDAY NIGHT. ON SATURDAY...THE FRONT WILL WASH OUT...ALLOWING SRLY WINDS TO SURGE NORTH INTO THE PANHANDLE. THETA E RIDGING AND INCREASED MOISTURE WILL BUILD NORTH INTO THE PANHANDLE AS WELL LEADING TO 1500 TO 2500 J/KG CAPES SATURDAY AFTERNOON. THUNDERSTORMS SHOULD INITIATE QUICKLY LATE SAT AFTERNOON...WITHIN A WEAKLY CAPPED AREA IN THE PANHANDLE AND WESTERN SANDHILLS. THIS ACTIVITY WILL TRANSITION EAST SAT EVENING AND HAS THE POTENTIAL TO BE SEVERE WITH FCST DEEP LAYER SHEAR OF 40 TO 50 KTS. SUNDAY THROUGH WEDNESDAY...A STRONG UPPER LEVEL LOW OVER THE HUDSON BAY WILL DROP SOUTH INTO WESTERN ONTARIO. THIS WILL FORCE A STRONG NRN STREAM COLD FRONT INTO THE REGION SUNDAY AFTERNOON INTO SUNDAY NIGHT. THUNDERSTORMS MAY DEVELOP ALONG AND BEHIND THIS FEATURE SUNDAY AND SUNDAY NIGHT AND WILL SHIFT SOUTH BY MONDAY MORNING. HIGH AMPLITUDE NORTHWESTERLY FLOW ALOFT WILL DEVELOP ACROSS THE HIGH PLAINS MONDAY. ANY STORMS WHICH DO FIRE TO THE WEST UNDERNEATH THE THETA E AXIS...SHOULD STAY MAINLY OFF TO THE WEST OF THE FORECAST AREA GIVEN THE NWRLY STEERING WINDS. WITH THIS IN MIND...WILL KEEP THE HIGHEST POPS IN THE PANHANDLE AND FAR SOUTHWEST. MUCH COOLER TEMPERATURES WILL DEVELOP BEHIND THE FRONT WITH 70S FOR HIGHS TUESDAY AND WEDNESDAY OF NEXT WEEK AND POPS GENERALLY CONFINED TO THE HIGHER TERRAIN OF COLORADO AND SERN WYOMING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1227 PM CDT WED JUL 9 2014 THUNDERSTORMS...POSSIBLY SEVERE...ARE EXPECTED TODAY ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND EVENING. THE CONVECTIVE ALLOWING MODELS CONTINUE TO INDICATE FURTHER DESTABILIZATION OF THE ATMOSPHERE THIS AFTERNOON...WITH A CONVECTIVE CLUSTER/S FORMING INVOF THE SANDHILLS REGION AND/OR SW NEBRASKA AND MOVING SOUTHEAST THIS EVENING. LARGE HAIL AND GUSTY ERRATIC WIND WOULD BE EXPECTED WITHIN OR NEAR ANY STORM. OTHERWISE WERE WATCHING STORMS THAT MAY IMPACT KVTN OR KANW EARLY THIS AFTERNOON...THESE STORMS WILL BE STRONG...WITH THE POTENTIAL OF HAIL...BRIEF VISIBILITY RESTRICTIONS AND GUSTY WIND. CONDITIONS WILL QUIET THIS EVENING...BUT SOUTHERLY TO SOUTHEASTERLY WINDS AOA 10KTS CAN BE EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...CLB LONG TERM...CLB AVIATION...JACOBS
Hazardous weather outlook, Jul 9, 3:41 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT WED JUL 9 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-102330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT WED JUL 9 2014 /241 PM MDT WED JUL 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN AREA OF CONCERN FOR SEVERE STORMS IS SOUTH OF A LINE FROM HAY SPRINGS...TO AINSWORTH...TO ONEILL. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN SEVERE THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY ACROSS THE OUTLOOK AREA. AT THIS TIME...THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING FOR LOCATIONS SOUTH OF A LINE FROM HAY SPRINGS...TO AINSWORTH...TO ONEILL. GET YOUR WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Local storm report, Jul 9, 6:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 1 W NORTH PLATTE 41.13N 100.79W
07/09/2014 E1.75 INCH LINCOLN NE PUBLIC
BUFFALO BILL AND A-STREET
&&
SPRINGERLocal storm report, Jul 9, 6:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL NORTH PLATTE 41.13N 100.77W
07/09/2014 E1.75 INCH LINCOLN NE EMERGENCY MNGR
DOWNTOWN
&&
SPRINGERLocal storm report, Jul 9, 6:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 3 S NORTH PLATTE 41.09N 100.77W
07/09/2014 E1.75 INCH LINCOLN NE PUBLIC
&&
JGOMEZLocal storm report, Jul 9, 6:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 4 S NORTH PLATTE 41.08N 100.77W
07/09/2014 M2.00 INCH LINCOLN NE NWS EMPLOYEE
HAIL WAS DESCRIBED AS BROCCOLI FLORETS IN SIZE.
&&
SJACOBSLocal storm report, Jul 9, 6:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 7 S NORTH PLATTE 41.03N 100.77W
07/09/2014 E2.75 INCH LINCOLN NE EMERGENCY MNGR
&&
JGOMEZLocal storm report, Jul 9, 6:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 4 S NORTH PLATTE 41.08N 100.77W
07/09/2014 E2.75 INCH LINCOLN NE NWS EMPLOYEE
0635 PM HAIL 1 W NORTH PLATTE 41.13N 100.79W
07/09/2014 M2.00 INCH LINCOLN NE NWS EMPLOYEE
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:34 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jul 9, 1:07 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 38 min |
| Jul 9, 2:22 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Rock | 38 min |
| Jul 9, 2:27 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 48 min |
| Jul 9, 2:59 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 46 min |
| Jul 9, 3:53 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 52 min |
| Jul 9, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 37 min |
| Jul 9, 4:44 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 46 min |
| Jul 9, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Rock | 50 min |
| Jul 9, 6:09 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 51 min |
| Jul 9, 6:12 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 48 min |
| Jul 9, 6:21 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 39 min |
| Jul 9, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.